Arkansas, 2008Flash Flooding in Arkansas, March 18, 2008
March 18, 2008 · NWS SHV · 3 events in 2 counties and zones
A deep upper level low pressure system across northern Mexico into the Big Bend area of west Texas moved very slowly towards the Southern Plains and Lower Mississippi Valley during the afternoon of March 18th into the overnight hours. Convection developed along and north of the interstate 30 corridor of northeast Texas, southeast Oklahoma and southwest Arkansas with widespread flash flooding…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $250,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep upper level low pressure system across northern Mexico into the Big Bend area of west Texas moved very slowly towards the Southern Plains and Lower Mississippi Valley during the afternoon of March 18th into the overnight hours. Convection developed along and north of the interstate 30 corridor of northeast Texas, southeast Oklahoma and southwest Arkansas with widespread flash flooding reported across portions of the region. Along with the flash flooding...severe thunderstorms produced tornadoes across portions of northeast Texas during the late evening hours of March 18th as well. The flooding was significant enough across portions of southwest Arkansas that some counties were declared disaster areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 18, 6:40 PM CST, 35 minutes earlier.
Area forecast discussion, Mar 18, 6:40 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
740 PM CDT TUE MAR 18 2008
.DISCUSSION...
FORECAST HAS BEEN UPDATED TO INCLUDE TORNADO WATCH 133...UNTIL 2
AM CDT. THIS WATCH REPLACES 131. ALSO SOME CHANGES TO WINDS TO
ACCOUNT FOR MOVEMENT OF FRONT...CURRENTLY FROM NEAR TXK TO TYR.
UPDATED CURRENT TEMPS AND DEWPOINTS BUT NO CHANGES TO POPS OR
LOW TEMPS AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 52 64 40 72 / 100 20 0 0
MLU 56 64 40 69 / 100 30 0 0
DEQ 49 63 36 71 / 100 30 0 0
TXK 50 63 40 71 / 100 30 0 0
ELD 53 63 36 70 / 100 30 0 0
TYR 49 65 42 73 / 100 20 0 0
GGG 49 64 40 73 / 100 20 0 0
LFK 52 67 40 73 / 100 20 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
FLASH FLOOD WATCH UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...FLASH FLOOD WATCH UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
BOSSIER...CADDO...CLAIBORNE...UNION LA...AND WEBSTER.
LAKE WIND ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...FLASH FLOOD WATCH UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
LAKE WIND ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
LAKE WIND ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN
AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
&&
14/06Hazardous weather outlook, Mar 18, 11:03 AM CST, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1203 PM CDT TUE MAR 18 2008
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-191100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1203 PM CDT TUE MAR 18 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THIS
AFTERNOON...EVENING AND PORTIONS OF THE OVERNIGHT HOURS OVER THE
FOUR STATE AREA. THUNDERSTORMS THAT DO DEVELOP AND REACH
OR EXCEED SEVERE LIMITS...WILL PRODUCE FREQUENT LIGHTNING AND VERY
GUSTY WINDS. SOME OF THE THUNDERSTORM CLUSTERS MAY PRODUCE
DAMAGING STRAIGHT LINE WINDS...AND THEN OTHER ISOLATED SUPER
CELL THUNDERSTORMS MAY BECOME TORNADIC. IN ADDITION...FLASH
FLOODING WILL BE POSSIBLE...MAINLY ALONG AND NORTH OF A LUFKIN...
TEXAS TO FARMERVILLE...LOUISIANA LINE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION WILL BE NEEDED TODAY AND TONIGHT.
24
In the hours before
Local storm report, Mar 18, 2:12 PM CST, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
312 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND DMG WEST MONROE 32.51N 92.15W
03/18/2008 OUACHITA LA BROADCAST MEDIA
LARGE SHED DESTROYED. PART OF THE SHED LANDED ON A TRUCK.
WINDS GUSTING 40-50MPH
&&
04Local storm report, Mar 18, 2:38 PM CST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
338 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD VALLIANT 34.00N 95.09W
03/18/2008 MCCURTAIN OK EMERGENCY MNGR
WATER ABOUT 1 FOOT DEEP ON HWY 70. WATER GETTING INTO
SOME BUSINESSES AND HOMES IN VALLIANT.
&&
04Local storm report, Mar 18, 3:11 PM CST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
411 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM FLASH FLOOD VALLIANT 34.00N 95.09W
03/18/2008 MCCURTAIN OK LAW ENFORCEMENT
HWY 70 BEING SHUT DOWN DUE TO HIGH WATER. WATER IN HOMES
IN VALLIANT AND VICINITY.
&&
04Local storm report, Mar 18, 4:12 PM CST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
512 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM NON-TSTM WND DMG MONROE 32.51N 92.08W
03/18/2008 OUACHITA LA BROADCAST MEDIA
ESTIMATED 15000 WITHOUT POWER ACROSS NORTHEAST LOUISIANA.
5600 IN OUACHITA PARISH. REPORTS OF NUMEROUS TREES DOWN
ON POWERLINES ACROSS THE REGION.
&&
04Local storm report, Mar 18, 4:59 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
559 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD 1 WNW RINGOLD 34.22N 95.14W
03/18/2008 MCCURTAIN OK PUBLIC
WATER OVER PINE CREEK ROAD.
&&
04Local storm report, Mar 18, 5:57 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
657 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND DMG LOCKESBURG 33.97N 94.17W
03/18/2008 SEVIER AR LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN LOCKESBURG. REPORTS STILL
COMING IN FROM OTHER AREAS IN THE COUNTY.
&&
04Flash Flood, Little River
- When
- March 18, 7:15 PM CST to 8:45 PM CST
- Where
- Little River County, 2.55 mi NW of Pine Prairie to 2.53 mi W of Pine Prairie
- Cause
- Heavy Rain
- Property damage
- $250,000
- Reported by
- Newspaper
- Coordinates
- 33.630, -94.175
Heavy rainfall flooded and washed out several county roads across the southern portion of the county. Several recreational facilities surrounding Lake Millwood also had to be closed. Flooding was particularly bad in the Cerrogordo area of northern Little River county. Pine prairie Road in the southern portion of the county was also flooded. Other roads across the county that were flooded included County Roads 15, 23, 29, 42, 56 and 59.
Flash Flood, Howard
- When
- March 18, 7:33 PM CST to 10:45 PM CST
- Where
- Howard County, 0.7 mi ENE of County Line to 0.68 mi E of County Line
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.953, -93.918
One foot of water covering Highway 371 west of Dillard Creek.
Flash Flood, Howard
- When
- March 18, 7:40 PM CST to 10:45 PM CST
- Where
- Howard County, 0.14 mi W of Bright Star to 0.29 mi SSW of Bright Star
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.750, -93.903
One to two feet of water covering road at Highway 355 at County Line Road South.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Illinois, March 18 to 23, 20082 deaths · 2 injured · $30 million · 19 events
- Flash Flood and Flooding in Missouri, March 18 to 21, 20081 death · $23 million · 12 events
- Tornado and Flash Flooding in Arkansas, March 18, 20081 death · $535,000 · EF1 · 10 events
- Flash Flooding and Flooding in Ohio, March 18 to 19, 20081 death · $158,000 · 21 events
- Flooding in Arkansas, March 18 to 31, 2008$97 million · 24 events
- Tornadoes and Flash Flood in Texas, March 18, 2008$3.5 million · EF1 · 5 events
- Flooding in Arkansas, March 18 to 31, 2008$7.6 million · 6 events
- Flash Flooding and Flooding in Indiana, March 18 to 27, 2008$3.5 million · 21 events
- Flooding in Missouri, March 18 to 23, 2008$3.8 million · 4 events
- Flooding in Indiana, March 18 to 31, 2008$660,000 · 35 events
- Wildfire in Texas, March 18 to 20, 20081 injured · $1.2 million · 7 events
- Flooding in Kentucky, March 18 to 21, 2008$852,000 · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 88245, 87451, 87454.